[Skip to Content]
[Skip to Content Landing]
Article
June 1977

Pheochromocytoma and Autonomic Dysfunction

Author Affiliations

From the Department of Medicine, Jewish Hospital of St Louis, and Washington University School of Medicine, St Louis.

Arch Intern Med. 1977;137(6):783-787. doi:10.1001/archinte.1977.03630180059018
Abstract

John Garvie, MD, Junior Assistant Resident, Jewish Hospital of St Louis, Department of Medicine: A 46-year-old man with a two-year history of diabetes mellitus controlled with tolazamide treatment and hypertension that responded to methyldopa therapy was admitted for evaluation of episodic palpitations, weakness, and syncope. Two days prior to admission, after eating a large breakfast and taking 100 mg of tolazamide, the patient fainted for a few seconds; he recovered but he felt weak for the remainder of the day. He also related a one-year history of recurrent short-lived episodes of palpitations, chest fullness, headaches, tinnitus, dizziness, nausea, dyspnea, and diaphoresis. There was no history of seizures, documented hypoglycemia, or ketoacidosis. Outpatient plasma glucose levels ranged between 170 and 210 mg/ 100 ml. Medication for the month prior to admission consisted of 250 mg of methyldopa twice a day, 50 mg of imipramine hydrochloride at bedtime, and 100 mg of

First Page Preview View Large
First page PDF preview
First page PDF preview
×